Alert archive / Alaska / Wind Chill Warnings in 2007

Wind Chill Warning 1, NWS Anchorage, AK

March 6, 2007

NWS Anchorage, AK issued this wind chill warning at Mar 6, 2007, 7:14 AM AKST. It took effect at Mar 6, 2007, 12:14 PM AKST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 6, 2007, 7:14 AM AKST (16:14 UTC)
In effect from
Mar 6, 2007, 12:14 PM AKST
Expired
Mar 6, 2007, 3:59 PM AKST
In force
4 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWAK41 PAFC 062115
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
1214 PM AST TUE MAR 6 2007

AKZ131-070915-
/X.EXP.PAFC.WC.Y.0010.000000T0000Z-070306T2100Z/
/X.NEW.PAFC.WC.W.0001.070306T2114Z-070307T1800Z/
NORTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS
1214 PM AST TUE MAR 6 2007

...WIND CHILL WARNING IN EFFECT UNTIL 9 AM AST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL 9 AM AST WEDNESDAY. 

NORTH WINDS OF 35 TO 45 WITH GUSTS TO 60 MPH IN ADDITION TO
TEMPERATURES AROUND 5 TO 10 BELOW ZERO HAVE CREATED WIND CHILL
READINGS AROUND 40 BELOW NEAR THOMPSON PASS. WIND CHILL READING
WILL PERSIST AROUND 40 BELOW THROUGH THE MORNING.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

$$

AKZ141-070600-
/X.EXB.PAFC.WC.Y.0010.000000T0000Z-070307T0600Z/
COPPER RIVER BASIN-
INCLUDING THE CITIES OF...GLENNALLEN...EUREKA...MCCARTHY...
PAXSON...SLANA
1214 PM AST TUE MAR 6 2007

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 PM AST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM AST THIS EVENING. 

NORTH WINDS OF 15 TO 30 MPH WITH GUSTS TO 50 MPH COMBINED WITH
TEMPERATURES OF 10 TO 20 BELOW HAVE CREATED WIND CHILL READINGS
OF 40 TO 50 BELOW ZERO NORTH OF TALKEETNA. WIND CHILL READINGS
WILL RISE ABOVE 40 BELOW BY NOON TODAY. HOWEVER...WIND CHILL
READINGS WILL DROP TO 40 BELOW OR LOWER AGAIN TONIGHT AND PERSIST
UNTIL TUESDAY EVENING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

$$

AKZ145-070600-
/X.EXT.PAFC.WC.Y.0010.000000T0000Z-070307T0600Z/
SUSITNA VALLEY-
INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL
1214 PM AST TUE MAR 6 2007

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 9 PM AST THIS
EVENING...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 9 PM AST THIS
EVENING. 

NORTH WINDS OF 15 TO 30 MPH WITH GUSTS TO 50 MPH COMBINED WITH
TEMPERATURES OF 10 TO 20 BELOW HAVE CREATED WIND CHILL READINGS
OF 40 TO 50 BELOW ZERO NORTH OF TALKEETNA. WIND CHILL READINGS
WILL RISE ABOVE 40 BELOW BY NOON TODAY. HOWEVER...WIND CHILL
READINGS WILL DROP TO 40 BELOW OR LOWER AGAIN TONIGHT AND PERSIST
UNTIL TUESDAY EVENING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

$$

AKZ125-070915-
/X.NEW.PAFC.WS.A.0001.070307T0800Z-070308T2100Z/
WESTERN PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD...
MOOSE PASS
1214 PM AST TUE MAR 6 2007

...WINTER STORM WATCH IN EFFECT FROM 11 PM AST THIS EVENING
THROUGH THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM 11 PM AST THIS EVENING
THROUGH THURSDAY MORNING. 

LOCALLY HEAVY SNOW AND STRONG WINDS WILL DEVELOP ACROSS THE AREA
THIS EVENING AS A STORM SYSTEM MOVES INTO THE NORTH CENTRAL GULF
OF ALASKA. BLIZZARD CONDITIONS ARE LIKELY IN THE WHITTIER AND
SEWARD AREAS BEGINNING AROUND MIDNIGHT AS SNOW...BLOWING
SNOW...AND WINDS GUSTING TO 50 MPH AT TIMES WILL REDUCE VISIBILITY
BELOW 1/4 MILE. SNOW ACCUMULATIONS WILL BE BE HEAVY AT TIMES WITH
12 TO 25 INCHES POSSIBLE BEFORE THE SNOW ENDS ON THURSDAY MORNING.

A WINTER STORM MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...
SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. PEOPLE ARE
ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION
FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW.

$$
1 follow-up statement
000 
WWAK41 PAFC 070059
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
359 PM AST TUE MAR 6 2007

AKZ131-071400-
/X.CAN.PAFC.WC.W.0001.000000T0000Z-070307T1800Z/
/X.EXB.PAFC.WC.Y.0010.000000T0000Z-070307T1800Z/
NORTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS
359 PM AST TUE MAR 6 2007

...WIND CHILL WARNING IS CANCELLED...
...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM AST WEDNESDAY FOR THOMPSON PASS...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM AST WEDNESDAY. THE WIND
CHILL WARNING HAS BEEN CANCELLED. 

NORTH WINDS GUSTING 50 TO 65 MPH COMBINED COLD AIR TEMPERATURES
WILL PRODUCE WINDS CHILL READINGS TO 45 BELOW ZERO TONIGHT.
CONDITIONS SHOULD IMPROVE BY MIDMORNING WEDNESDAY AFTER WINDS
SLOWLY SUBSIDE AND AIR TEMPERATURES INCREASE. 

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

$$

AKZ125-071400-
/X.UPG.PAFC.WS.A.0001.070307T0800Z-070308T2100Z/
/X.NEW.PAFC.BZ.W.0017.070307T0700Z-070308T1200Z/
WESTERN PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD...
MOOSE PASS
359 PM AST TUE MAR 6 2007

...BLIZZARD WARNING IN EFFECT FROM 10 PM THIS EVENING TO 3 AM AST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 3 AM AST
THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

STRONG NORTH TO WEST WINDS GUSTING TO 40 TO 50 MPH HAVE BEEN
REPORTED AT SEWARD AND WHITTIER RESPECTIVELY. LOCALLY HEAVY SNOW
IS EXPECTED TO DEVELOP OVER THE ZONE BEGINNING LATER THIS EVENING AND
WILL CONTINUE THROUGH WEDNESDAY NIGHT WITH ACCUMULATIONS OF 12 TO
25 INCHES. WINDS COMBINED WITH HEAVY SNOW WILL PRODUCE BLOWING
SNOW WHICH WILL REDUCE VISIBILITIES BELOW A QUARTER MILE ACROSS
PORTIONS OF THE ZONE. WHITTIER AND SEWARD ALONG WITH HIGHER
ELEVATIONS OF THE SEWARD HIGHWAY ARE THE MOST FAVORABLE AREAS FOR
BLIZZARD CONDITIONS TO DEVELOP. CONDITIONS SHOULD IMPROVE AS SNOW
BEGINS TO TAPER OFF THURSDAY MORNING.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

$$

AKZ141-070600-
/X.CON.PAFC.WC.Y.0010.000000T0000Z-070307T0600Z/
COPPER RIVER BASIN-
INCLUDING THE CITIES OF...GLENNALLEN...EUREKA...MCCARTHY...
PAXSON...SLANA
359 PM AST TUE MAR 6 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 PM AST THIS
EVENING FOR ALONG THE COPPER RIVER...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 PM AST THIS
EVENING. 

NORTH WINDS OF 15 TO 30 MPH WITH GUSTS TO 50 MPH COMBINED WITH
TEMPERATURES OF 10 TO 20 BELOW HAVE CREATED WIND CHILL READINGS
OF 40 TO 50 BELOW ZERO NORTH OF TALKEETNA. WIND CHILL READINGS
WILL RISE ABOVE 40 BELOW BY NOON TODAY. HOWEVER...WIND CHILL
READINGS WILL DROP TO 40 BELOW OR LOWER AGAIN TONIGHT AND PERSIST
UNTIL TUESDAY EVENING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

$$

AKZ145-070600-
/X.CON.PAFC.WC.Y.0010.000000T0000Z-070307T0600Z/
SUSITNA VALLEY-
INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL
359 PM AST TUE MAR 6 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 PM AST THIS
EVENING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 PM AST THIS
EVENING. 

NORTH WINDS OF 15 TO 30 MPH WITH GUSTS TO 50 MPH COMBINED WITH
TEMPERATURES OF 10 TO 20 BELOW HAVE CREATED WIND CHILL READINGS
OF 40 TO 50 BELOW ZERO NORTH OF TALKEETNA. CONDITIONS WILL IMPROVE
BY LATE WEDNESDAY MORNING. 

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

$$

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this wind chill warning went out at Mar 6, 12:00 AM AKST, 7 hours 14 minutes earlier.

Area forecast discussion, Mar 6, 12:00 AM AKST, 7 hours 14 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 AM AST TUE MAR 6 2007

.DISCUSSION...THE REMAINDER OF THE WEEK WILL BE CHARACTERIZED BY A
TROUGH OVER THE STATE EXTENDING INTO THE NORTHERN PACIFIC AND A RIDGE
OVER THE BERING. AS LOW PRESSURE NEAR 50N 140W MOVES NORTH INTO THE
GULF LATER TODAY...CLOUDS AND PRECIP WILL BEGIN TO SPREAD ALONG THE
COAST. THE TRACK OF THE LOW INTO PRINCE WILLIAM SOUND BY WED
AFTERNOON MEANS THAT SNOW SHOULD SPREAD AS FAR EAST AS ANCHORAGE AND
THE KENAI PENINSULA LATER WED AND CONTINUE INTO THURS. AN UPPER LEVEL
TROUGH SITUATED WEST OF COOK INLET AND THE LOW POSITION IN THE
WESTERN GULF ARE POSITIVES FOR SNOW FOR THE ANCHORAGE AREA. DRY
NORTHERLY FLOW IN THE LOWER LAYERS OF THE ATMOSPHERE MAY TEND TO
DELAY THE ONSET OF SNOW SOMEWHAT...BUT THIS INFLUENCE DOES NOT SEEM
STRONG ENOUGH TO NEGATE THE FACT THAT ACCUMULATING SNOW IS LIKELY.
THE LOW DRIFTS SOUTH TOWARD WEEKS END SLOWLY PULLING THE PRECIP AWAY
FROM THE COAST...BUT A MODERATELY STRONG PRESSURE GRADIENT HOLDS ON
WITH GUSTY WINDS CONTINUING THROUGH FAVORED N-S CHANNELS. WITH AN
EXPECTED FRESH SNOWCOVER...BLOWING SNOW MAY BECOME A BIT OF AN ISSUE
AT TIMES.

FURTHER TO THE WEST...HIGH PRESSURE BOTH AT THE SFC AND ALOFT WILL
HOLD TIGHT OVER THE BERING. A TIGHT PRESSURE GRADIENT BETWEEN THE LOW
IN THE GULF AND THE HIGH OVER THE BERING WILL ALLOW THE GUSTY WINDS
SOUTH OF THE AKPENN TO CONTINUE. AS THE HIGH RETROGRADES WEST WITH
TIME...NORTHWEST FLOW ALOFT WILL INCREASE PROMOTING SCATTERED SNOW
SHOWER ACTIVITY IN THE EASTERN BERING UNDER A BLANKET OF LOW CLOUDS.
THE NEXT SYSTEM APPROACHING FROM THE WEST WILL BEGIN TO AFFECT THE
WESTERN ALEUTIANS LATE SAT/EARLY SUN...BUT THE EFFECTS WILL BE
ANYTHING FROM FAR REACHING AS THE HIGH SQUASHES THE SYSTEM SOUTH OF
THE CHAIN.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE.
MARINE...STORM 150.
         GALE 155 160 165 170 120 121 129 130 132 138.
         HEAVY FREEZING SPRAY 150 160 165 120 121 125
                              129 130 132 138 140 141.
FIRE WEATHER...NONE.

JCA MAR 07

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 4:18 PM AKSTHigh Wind WarningAFC8 hr
Mar 5, 11:00 PM AKSTGale WarningAFC36 hr
Mar 5, 11:00 PM AKSTGale WarningAFC4 days
Mar 5, 11:00 PM AKSTSmall Craft AdvisoryAFC3 days
Mar 5, 11:00 PM AKSTHeavy Freezing Spray WarningAFC12 hr
Mar 6, 5:45 AM AKSTGale WarningAFC17 hr
Mar 6, 7:14 AM AKSTWinter Storm WatchAFC9 hr
Mar 6, 10:59 AM AKSTBlizzard WarningAFC32 hr
Mar 6, 11:00 AM AKSTGale WarningAFC60 hr
Mar 6, 11:00 AM AKSTSmall Craft AdvisoryAFC12 hr
Mar 6, 11:00 AM AKSTSmall Craft AdvisoryAFC2 hr
Mar 6, 11:00 AM AKSTHeavy Freezing Spray WarningAFC7 days
Mar 6, 11:06 AM AKSTWind Chill AdvisoryAFC22 hr
Mar 6, 1:20 PM AKSTGale WarningAFC22 hr
Mar 6, 1:20 PM AKSTStorm WarningAFC10 hr
Mar 6, 2:30 PM AKSTSnow AdvisoryAFC26 hr

Nearby

Wind Chill Warnings in Alaska, 2007Every wind chill warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.